MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A14BX025080170
Medical Device Problem Codes Difficult to Open or Remove Packaging Material (2922); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the rapid cross catheter was returned to medtronic for evaluation within its shelf box.No ancillary devices, cine, images or procedure notes were returned for evaluation.The rapidcross was returned detached in two segments.A proximal segment including the manifold attached and the distal balloon segment terminated at the bond area.The distal balloon segment was detached from the proximal catheter.An inventory of the rapidcross catheter concluded that all components were accounted for.The proximal segment terminated at the proximal wire port and exhibited tensile/torsional stretching.No abnormalities were noted on the balloon chamber.The balloon chamber was observed within its post inflation profile.No abnormalities were noted on the catheter distal tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was using rapidcross pta balloon along with non medtronic 6fr sheath and.014 guide wire during procedure to treat a little calcified lesion in the right mid posterior tibial artery with chronic total occlusion (cto-100%).The vessel diameter and lesion length were 2.5mm and 60mm respectively.A non medtronic inflation device was used to inflate the balloon.There was no damage noted to packaging and no issues noted when removing device from hoop/tray.The device was prepped per ifu with no issued identified.It was reported that during removal of the device from the protective packaging, the catheter was twisted at the shaft.Another pta balloon was used to complete the procedure.When the device was received for evaluation it was noted the device was used in the patient.The device was safely removed from the patient.There was no patient injury reported.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10042161
Report Number2183870-2020-00143
Device Sequence Number3817022
Product Code LIT
UDI-Device Identifier00763000110796
UDI-Public00763000110796
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2022
Device Model NumberA14BX025080170
Device Catalogue NumberA14BX025080170
Device Lot NumberA885485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2020
Initial Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR